My doctor seemingly injected Botox into my gums instead of Novocain by accident. Now my smile is distorted. She was supposed to use Novocain to numb my mouth so that she could inject Botox in my upper lip area. Now my smile is ruined. Is this permanent?
Botox Injected into Gums Instead of Novocain
Doctor Answers (12)
Fortunately, no harm done
Now I have officially heard it all. Unfortunately, accidents do happen. Fortunately, yours happened with a substance that is temporary and your treating physician disclosed the mistake to you so you know what to expect. Expect that the effect of the Botox will wear off over the next several weeks and be sure to see only a board certified plastic surgeon, dermatologist or ENT for future treatments, if your current physician is not one of these. Good luck!
Discuss with your physician the possibility of pulsed galvanic muscle stimulation.
I’m so sorry to learn about your problem. Fortunately, Botox is not permanent and the effects will wear off with time. You may want to discuss with your physician the possibility of pulsed galvanic muscle stimulation as a means to maintain your muscle mass and tone and to bring back your ‘smile’ faster. I hope this helps!
Stephen A. Goldstein, MD
Don't worry, Botox is always temporary
Dear Sweetcheeks444, Don't worry, Botox is always temporary. This, however, is a very unusual thing to happen. Please make sure that you are going to a qualified injector. However, as the Botox is metabolized of the next few months. Your smile will return to normal. I hope this is helpful. David Shafer, MD New York City
Web reference: http://www.RealPlasticSurgery.com
You might also like...
Luckily botox is not permanent
So sorry to hear this, but the good thing is that this is not permanent. The botox may not last as long since our mouths are in constant movement.
Fortunately Botox will wear off
Rest assured that even though you receive the wrong medication, Botox and its effects will wear off. It is very unusual to inject Botox Biaxin when you mean to inject local anesthesia. It is also unusual that a dentist is injecting Botox. As their training is limited to the teeth I can only hope that he is using Botox to get rid of those stubborn wrinkles found on teeth.
Botox injected instead of Novocaine
The bad news is that the effect on your smile may last for a bit and there's not much to do except wait. The good news is that Botox wears off in the mouth area most quickly because of the constant movement. It should not be longer then 3 months before you regain movement in this area.
Web reference: http://www.celibre.com/botox.aspx
Botox into gums
I would have to agree that the syringes and quantity used for Novocain versus Botox are quite different and should be easy to distinguish and difficult to confuse.
Botox can diffuse up to 3 cm (>1inch) from where it is injected. Therefore it can occasionally cause relaxation of muscles with an unintended effect.
I can sympathize with your situation but it is reversible and should revert to normal in all likelihood. It is easy for us to to say be patient but that''s all you can or should do.
Rest assured all will be well.
Botox in the gums
Botox injections in the gums wil not be permanent. The effects of the Botox injection on your smile will go away usually within three to four months.
It WILL wear off
Regardless or whether or not you are correct is assuming that this mistake was made, the effect will be temporary. Try to relax, discuss this with your doctor, and work with her to sooth your concerns.
Botox is not permanent
Botox injections around the mouth area are tricky and should only be used by a very experienced professional. It is conceivably possibly to confuse syringes and inject one substance instead of another. I would talk to your doctor about it, see what she thinks she used and how much. It is also possible that the Botox was injected at the correct spot, but migrated, and affected your smile. In any case, it will wear off in several weeks at the most, and your smile will be back to normal.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.